Format

Send to

Choose Destination
See comment in PubMed Commons below
Gastroenterol Clin Biol. 2005 May;29(5):600-3.

Azathioprine induced nodular regenerative hyperplasia in IBD patients.

Author information

1
Département d'Hépato-Gastroentérologie, Hôpital Européen Georges Pompidou, AP-HP, Paris.

Abstract

Purine analogues are major drugs in the treatment of inflammatory bowel diseases (IBD). We present four cases of nodular regenerative hyperplasia of the liver (NRH) developed in patients with IBD treated with azathioprine. All patients had either abnormal liver tests and/or low platelet count. Although biochemical and hematological abnormalities regressed after azathioprine withdrawal, the long term evolution of the hepatic lesions (and the risk to develop further complications including portal hypertension) remains to be determined. Male gender seems to be a major risk factor by providing a predisposing pharmacogenetic profile of purine analogue metabolism. Clinicians should be aware of this serious complication which may occur with any of the purine analogues (azathioprine, 6-mercaptopurine, and 6-thioguanine).

PMID:
15980758
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Masson (France)
    Loading ...
    Support Center